3 ms·
Why are you medicating with anything without looking at what it is? Read label. If not understood, quickly look up the medications involved. Unless they are ma
by MichaelGG 10y ago
Why are you medicating with anything without looking at what it is? Read label. If not understood, quickly look up the medications involved.
Unless they are marketed very misleadingly (possible - opiates get tons of bad press, Tylenol doesn't), seems like you have zero reason to complain. You voluntarily consumed medications without even reading through the basic info that's on the box!
Splitting into two pills? Why would that work? Presumably most people will take both, so the packaging needs to reflect that. It helps nobody except people that are aware enough to know they want the caffeine but not acetaminophen, but not to just buy such a product in the first place.
- Broken_Hippo 10y agoI worked in a pharmacy (not a pharmacist), and this sort of thing is extremely common. I helped a nicely dressed fellow one night, who asked where the Advil was. I showed him, and pointed out the store brand (Much cheaper). The guy told me that ibuprofin doesn't work for him, only Advil. This happens with the cough and cold medicines as well - most are the same combination of drugs, sometimes with or without one, and folks will buy different labeled combinations at different times. When the word got out about tylenol and liver damage, one of the causes they cited was the same situation as above - multiple drug compounds. Migraines. Folks thinking tylenol was the safe choice, impossible to overdose on. Folks generally think the stuff on the shelf is really, really safe. It isn't like they teach this stuff in school. While I might have known to look out, I didn't always know this. And if this sort of information misses you when it was the 'big news'... well, out of luck. I'd much rather the products be in different pills most of the time as I think it means consumers might think a bit more about what they take and match it up with symptoms. Either that, or have many be only available without receipt after asking pharmacist or trained personel.
- rabboRubble 10y agoExactly... you hear that "Tylenol" causes liver damage if taken incorrectly. What I didn't realize that Tylenol = Acetaminophen = Paracetamol, in a long list of stuff. I had a mix of stuff purchased from a couple of different countries and in 2-3 languages. So yeah label reading was a bit of a challenge.
- rabboRubble 10y agoYou are quite right about reading the labels. The issue for me was 1) recognition that a particular OTC chemical is risky beyond expectation, 2) knowledge about all the product names that chemical is called (Tylenol = paracetamol = acetaminophen = APAP), and 3) having the knowledge that product A plus product B over period Y is harmful. I am not a pharmacist, so #3 is really beyond my knowledge base and ability even now. Migraine sufferers are sort of known for desperate self medicating. Not an excuse but it happen.